Cutaneous Reactions to Epidermal Growth FactorReceptor Inhibitors

October 2010 | Volume 9 | Issue 10 | Original Article | 1229 | Copyright © 2010

Rebecca G. Pomerantz BA, Ezra D. Mirvish BA, Larisa J. Geskin MD

Abstract

Cutaneous toxicities are the most common adverse effects of antineoplastic therapy with epidermal growth factor receptor (EGFR) inhibitors. Skin reactions to this class of agents usually present as papular and/or pustular follicular eruptions developing within two weeks of treatment onset. Other manifestations include generalized xerosis and pruritis, as well as abnormalities of the hair and nails. For most EGFR inhibitors, the incidence and severity of cutaneous toxicity are associated with clinical benefit. At the same time, cutaneous toxic effects may detract substantially from health-related quality of life, leading to interruption, discontinuation or dose reduction of EGFR inhibitor therapy in significantly affected patients. Current recommendations for treatment of EGFR inhibitor-induced eruptions are based primarily on anecdotal evidence from published case series and physicians’ own experiences, and include antibiotics, corticosteroids and retinoids. Randomized controlled trials are needed to enable the development of evidence-based paradigms for the treatment of EGFR inhibitor-induced skin eruptions.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles